Florida, 2013Damaging Wind in Florida, June 29, 2013
June 29, 2013 · NWS MFL · 1 event in 1 county or zone
S. along with a surface trough over the northwest Bahamas caused scattered showers and thunderstorms across South Florida during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large scale upper level trough of low pressure across the eastern U.S. along with a surface trough over the northwest Bahamas caused scattered showers and thunderstorms across South Florida during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 29, 6:12 AM EST, 7 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 6:12 AM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
712 AM EDT SAT JUN 29 2013
.AVIATION...
PRECIPITATION HAS GENERALLY ENDED...BUT ISOLATED SHOWERS SHOULD
START TO DEVELOP AFTER 14Z OVER SOUTH FLORIDA. SO HAVE PUT IN VCSH
FOR THE TAF SITES BETWEEN 14Z AND 16Z. VCTS THIS AFTERNOON/EVENING
AS SCATTERED TO NUMEROUS TSTMS ARE EXPECTED...GRADUALLY
DIMINISHING AFTER SUNSET. WINDS WILL BE MORE SOUTHERLY AFTER
DAYBREAK...AT SPEEDS AROUND 10 KTS. VFR CONDITIONS WILL PREVAIL OUTSIDE
OF SHOWERS.
&&
.PREV DISCUSSION... /ISSUED 357 AM EDT SAT JUN 29 2013/
..WET WEATHER PATTERN BEGINNING WITH POTENTIAL FOR HEAVY RAINFALL OVER
SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK...
SHORT TERM...
AN MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE
EASTERN UNITED STATES TODAY INTO SUNDAY...AS A LOW LEVEL TROUGH
OVER THE BAHAMA ISLANDS MOVES NORTHWEST AND THROUGH SOUTH FLORIDA
ON SUNDAY. THIS WILL ALLOW DEEP TROPICAL MOISTURE TO WORK INTO
SOUTH FLORIDA LATE THIS AFTERNOON INTO SUNDAY. THE STEERING FLOW
WILL ALSO BE FROM THE SOUTH TO SOUTHWEST DIRECTION OVER THE AREA
TODAY INTO SUNDAY. THEREFORE...THE POPS WILL RANGE FROM SCATTERED
WEST COAST TO NUMEROUS EAST COAST FOR TODAY...THEN NUMEROUS FOR ALL
OF SOUTH FLORIDA FOR SUNDAY EXCEPT SCATTERED ON GULF COAST WATERS.
THE PWAT VALUES WILL ALSO BE ON THE INCREASE TODAY INTO SUNDAY WHICH
COULD LEAD TO HEAVY RAINFALL POTENTIAL THIS WEEKEND. MORE ON THIS IN
THE HYDROLOGY SECTION BELOW.
THE SOUTH TO SOUTHWEST STEERING FLOW WILL REMAIN IN PLACE OVER
SOUTH FLORIDA EARLY NEXT WEEK...AS THE MID TO UPPER LEVEL TROUGH
WILL REMAIN NEARLY STATIONARY. THE LOW LEVEL TROUGH WILL CONTINUE
TO MOVE NORTHWEST AWAY FROM SOUTH FLORIDA EARLY NEXT WEEK.
HOWEVER...ANOTHER TROPICAL WAVE APPROACHING THE LEEWARD ISLANDS
WILL CONTINUE TO MOVE WEST NORTHWEST THIS WEEKEND AND COULD MOVE
INTO SOUTH FLORIDA ON TUESDAY. IF THIS TROPICAL WAVE MOVES THROUGH
SOUTH FLORIDA...THEN MORE DEEP TROPICAL MOISTURE WILL WORK INTO
THE AREA. SO WILL CONTINUE THE SCATTERED TO NUMEROUS POPS OVER
SOUTH FLORIDA WITH THE BEST COVERAGE OVER THE EAST INTERIOR AND
EAST COAST METRO AREAS.
LONG TERM...
FOR THE FOURTH OF JULY INTO NEXT WEEKEND...HIGH PRESSURE IS
FORECAST TO BUILD BACK INTO THE WESTERN ATLANTIC WATERS. THIS WILL
ALLOW FOR THE STEERING FLOW TO SWING FROM A SOUTHWEST DIRECTION TO A
EASTERLY DIRECTION...AND ALLOW FOR THE SOME DRIER AIR TO WORK INTO
THE AREA. SO THE WEATHER OVER SOUTH FLORIDA SHOULD GET BACK TO MORE
OF A SUMMERTIME PATTERN FOR THE FOURTH OF JULY AND NEXT WEEKEND. THE
BEST CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD BE OVER THE WESTERN
AREAS EACH DAY WITH ANY TIME ISOLATED SHOWERS AND THUNDERSTORMS OVER
THE EAST COAST METRO AREAS.
MARINE...
THE WINDS WILL BE SOUTH TO SOUTHWEST BELOW 15 KNOTS TODAY BEFORE
INCREASING TO AT LEAST BREEZY CONDITIONS LATE TONIGHT INTO SUNDAY
NIGHT. THE WINDS WILL THEN SLOWLY DECREASE EARLY NEXT WEEK TO 15
KNOTS OR LESS WHILE SHOWING SWING BACK TO A EASTERLY DIRECTION.
THIS WILL KEEP THE SEAS BELOW 6 FEET IN BOTH THE ATLANTIC AND GULF
WATERS...BUT COULD INCREASE TO AROUND 5 FEET IN THE GULF STREAM
WATERS ON SUNDAY. SO A SCEC WILL LIKELY BE NEEDED FOR ALL OF THE
LOCAL WATERS BY LATE TONIGHT INTO SUNDAY NIGHT.
FIRE WEATHER...
THE RELATIVE HUMIDITY WILL REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUE OVER SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT
WEEK...DUE TO THE DEEP TROPICAL MOISTURE IN PLACE OVER THE AREA.
SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH
FLORIDA THROUGH EARLY NEXT WEEK.
HYDROLOGY...
THE PWAT VALUES WILL INCREASE TODAY INTO SUNDAY AND BY SUNDAY
AFTERNOON BE AROUND 2.2 INCHES. THESE PWAT VALUES ON SUNDAY
AFTERNOON WILL BE CLOSE TO THE 2 STANDARD DEVIATIONS ABOVE THE
NORMAL PWAT OF 1.8 INCHES FOR THIS TIME OF YEAR. THE 00Z GFS AND
00Z MET FORECAST MODELS ALSO KEEP THE 2.0 TO 2.2 PWATS IN PLACE
OVER SOUTH FLORIDA THROUGH TUESDAY. SO WILL ADD HEAVY RAINFALL
POSSIBLE TO THE FORECAST FOR SUNDAY THROUGH TUESDAY OVER SOUTH
FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 91 75 89 75 / 60 40 80 60
FORT LAUDERDALE 92 78 89 78 / 60 40 80 60
MIAMI 92 77 89 77 / 60 40 80 60
NAPLES 89 76 86 76 / 40 30 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...54/BNB
Hazardous weather outlook, Jun 29, 8:44 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
944 AM EDT SAT JUN 29 2013
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
944 AM EDT SAT JUN 29 2013
...THUNDERSTORMS POSSIBLE TODAY...
...LOCALIZED URBAN FLOODING POSSIBLE IN ATLANTIC COAST METRO AREAS...
...WATERSPOUTS POSSIBLE IN ALL SOUTH FLORIDA WATERS INCLUDING LAKE OKEECHOBEE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED...ESPECIALLY DURING THE AFTERNOON. THUNDERSTORMS ARE
MOST LIKELY OVER THE ATLANTIC COAST METROPOLITAN AREAS.
WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR ALL MARINE
AREAS.
WIND: THE STRONGEST THUNDERSTORMS TODAY COULD PRODUCE WIND GUSTS
OF 40 TO 50 MPH.
FLOODING: TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED URBAN
FLOODING ACROSS THE ATLANTIC COAST METROPOLITAN AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY THROUGH AT LEAST MID-WEEK...MAINLY DURING
THE AFTERNOONS AND EVENINGS. LOCALLY HEAVY RAINFALL ASSOCIATED WITH
THIS ACTIVITY MAY LEAD TO URBAN FLOODING.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, WATERSPOUTS, AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 29, 1:14 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT SAT JUN 29 2013
FLZ072>074-172-173-291900-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
214 PM EDT SAT JUN 29 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR THE PRIMARY
IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55
MPH...
* UNTIL 300 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OPA-LOCKA
TO DORAL...AND MOVING NORTHEAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
OPA-LOCKA...
NORTH MIAMI...
HIALEAH GARDENS...
SUN LIFE STADIUM...
NORTH MIAMI BEACH...
IVES ESTATES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2589 8017 2567 8030 2572 8049 2598 8041
2608 8030 2606 8011
TIME...MOT...LOC 1814Z 211DEG 12KT 2591 8026 2583 8036
SIThunderstorm Wind, Miami-Dade
- When
- June 29, 1:17 PM EST
- Where
- Miami-Dade County, 0.7 mi E of (Opf)opa Locka Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 25.901, -80.269
The ASOS at Opa-Locka Airport recorded a wind gust of 52 Knots...60 mph...in an isolated severe thunderstorm. The Miami-Dade Fire Rescue at the airport also recorded a gust of 57 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, June 29, 2013$250,000 · 1 event
- Flooding in New York, June 29, 2013$175,000 · 2 events
- Flash Flood in Ohio, June 29, 2013$75,000 · 1 event
- Tornadoes in South Carolina, June 29, 2013$50,000 · EF0 · 2 events
- Flooding in Illinois, June 29 to 30, 2013$44,000 · 2 events
- Flash Flood and Debris Flow in Washington, June 29, 2013$20,000 · 4 events
- Lightning Strike in Idaho, June 29, 20132 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 29 to 30, 201356 kt wind · 14 events
- Hail and Damaging Winds in Illinois, June 29, 2013$16,000 · 52 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 29, 2013$4,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Maine, June 29, 20132 in hail · 9 events
- Flash Flood and Hail in Washington, June 29, 20131 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461684.